MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER

C.R. BARD, INC. (GFO) LUTONIX 018 DRUG COATED BALLOON CATHETER; DRUG COATED PTA BALLOON CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the sample was not returned from the user facility; therefore, device evaluations are unable to be performed.Lot history review revealed this is the only complaint reported for lot gfdq2534.The device history record was reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the catheter was not returned for evaluation, however, a fluoroscopy image was provided during the procedure.It was reported the calcific target lesion was prepared with atherectomy prior to the hcp delivering the lutonix dcb over an 0.014 viper guidewire through a 6 french introducer sheath.The hcp reported the twisting was evident, when the indeflator was increased to 2 atmospheres and remained twisted while the lesion was treated for 3 minutes at 7 atmospheres.A fluoroscopy, while the lutonix dcb was inflated, was provided demonstrating a portion of the balloon did not inflate uniformly.The physician used a second to complete the procedure.The root cause could not be determined based upon the available information received from the field communications.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right superficial femoral artery, the drug coated balloon allegedly twisted.Another device was used to complete the procedure.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED BALLOON CATHETER
Common Device Name
DRUG COATED PTA BALLOON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8893918
Report Number3006513822-2019-00106
Device Sequence Number259569
Product Code ONU
UDI-Device Identifier00801741177620
UDI-Public(01)00801741177620
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2021
Device Model Number9014
Device Catalogue NumberLX1813051505F
Device Lot NumberGFDQ2534
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2019
Initial Report FDA Received Date08/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Patient Weight89